Alert archive / West Virginia / River Flood Warnings in 2024
River Flood Warning 13, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood warning at Apr 3, 2024, 12:10 PM EDT for Ohio County, West Virginia; Belmont County, Ohio. It took effect at Apr 3, 2024, 12:58 PM EDT. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2024, 12:10 PM EDT (16:10 UTC)
- In effect from
- Apr 3, 2024, 12:58 PM EDT
- Expired
- Apr 5, 2024, 11:00 PM EDT
- In force
- 58 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Belmont County, OH, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Wheeling (WLGW2). The gauge peaked at 41.49 ft at Apr 4, 2024, 8:00 PM EDT.
- Action stage
- 26.7 ft
- Minor stage
- 36 ft
- Moderate stage
- 40 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03112500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Apr 3, 10:54 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 3, 10:54 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1054 AM EDT Wed Apr 3 2024
.SYNOPSIS...
Cooler weather with showers, and snow showers at times will
persist into Friday as low pressure moves slowly across the
upper Ohio Valley. Dry weather returns this weekend under warmer
non winter like weather.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
KEY MESSAGES:
- Continued rain will continue the flooding threat
- Break in the precipitation this afternoon as drier air moves
in behind the front.
-Very limited diurnal range in temperatures.
-----------------------------------------------------------------
The baroclinic zone continues to slowly move through the region
allowing the moisture in the warm conveyor belt to bring
additional rainfall to the region. One spotter report in
Westmoreland county of 3.18" in the past 20 hours. Forecast is
in good shape with no near term changes.
This afternoon will see an end to widespread precipitation. Much
colder air will move in aloft as the low transitions east, and
in aloft, and increasing instability should result in scattered
convective showers. Graupel and hail will be possible during the
afternoon, especially over eastern Ohio.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
KEY MESSAGES:
- Deep closed low with very cold temps aloft keeps showery
weather across the area with potential for snow
- Accumulations of 6 inches or more in eastern Tucker County
and light accumulations especially above 2,000 feet elsewhere
-----------------------------------------------------------------
Will see a changeover to any precipitation overnight as the
upper low approaches from the west...centered over Western PA by
Thursday afternoon. Although precipitation will mix with or
change to snow in the lower elevations, most accumulations will
be confined to elevations above 2,000 feet and generally only at
night. The main upper low will pull away toward New England
Thursday, with northeasterly flow and cold advection keeping
scattered rain and snow showers in play through the work week,
as well as temperatures averaging about 10 degrees below normal.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
KEY MESSAGES:
- Building heights will gradually allow warming and drying
conditions
- Weekend should be dry
- Sky cover forecast on Monday will be challenging
------------------------------------------------------------------
The weekend appears to be largely dry with moderating
temperatures as heights rise ahead of a narrow upper ridge
between exiting upper low and new upper low moving into the
central Plains.
Obviously Monday sky cover forecast will be of extreme interest
across a large portion of the area. The trend of having upper
ridging overhead has been decreasing with a moist southwest flow
across the area ahead of Plains trough. Obviously still a week
away, but current trends are certainly more cloudy.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
MVFR/IFR restrictions continue at most terminals this morning as
a warm front begins to exit to the east, followed by a
cold/occluding front crossing during the morning/early
afternoon. Widespread rain will depart this morning, but showers
and ceiling restrictions are expected this afternoon behind the
occlusion, with perhaps a brief period of improvement. TAFs
will remain a challenge through the day.
Wind will remain gusty, 20 to 25 knots at times, as winds veer
from southeast to southwest/west behind the occluded boundary.
.Outlook... Restrictions, gusty winds, and rain and snow
showers are likely Thursday and Friday, under an upper low. VFR
returns Sat under high pressure.
&&
.HYDROLOGY...
Streams and rivers will continue to rise through the day and
remain swollen into the weekend. The Ohio river will fall back
below action stage in our farther southwest points Saturday.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...Winter Storm Watch from 8 PM EDT this evening through Friday
evening for WVZ514.
&&
SYNOPSIS...88/McMullen
NEAR TERM...CL/McMullen
SHORT TERM...88
LONG TERM...Craven/88
AVIATION...88
HYDROLOGY...McMullenHazardous weather outlook, Apr 3, 10:02 AM EDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1002 AM EDT Wed Apr 3 2024 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073>078-WVZ001>004-012-021-509>513-041415- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- 1002 AM EDT Wed Apr 3 2024 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Streams and rivers will be running high through the rest of the week. Please obey all road closures. Small hail or graupel is possible Thursday along with wind gusts close to 45 mph esepcially in the mountains. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ514-041415- Eastern Tucker- 1002 AM EDT Wed Apr 3 2024 ...WINTER STORM WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. Small hail or graupel is possible Thursday along with wind gusts close to 45 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Apr 3, 7:41 AM EDT, 4 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
741 AM EDT Wed Apr 03 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM Landslide 2 ENE Moon 40.52N 80.20W
04/03/2024 Allegheny PA Law Enforcement
Landslide closed University Drive in Moon Township
about a half mile south of Stoops Ferry/US51.
0700 AM Rain 3 NE Moon 40.54N 80.20W
04/03/2024 M3.85 inch Allegheny PA NWS Employee
3.85 inches of rain measured since Monday, including
3.35 inch since yesterday.
&&
Event Number PBZ2402112
Event Number PBZ2402113
EBLocal storm report, Apr 3, 9:19 AM EDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
919 AM EDT Wed Apr 03 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Flood 1 S Marion Center 40.76N 79.05W
04/02/2024 Indiana PA Public
Creek/stream out of banks
1045 AM Flood 1 SW Brownsville 40.02N 79.90W
04/02/2024 Fayette PA Public
10 houses along Water Street in Brownsville Borough
flooded.
1115 AM Flood Oakdale 40.40N 80.19W
04/02/2024 Allegheny PA Public
Home/business flooded as Oakdale fire department
building taking on water. Equipment being evacuated.
1200 PM Flood 2 SW Saxonburg 40.74N 79.86W
04/02/2024 Butler PA Public
Creek/stream out of banks. Intersection of Cherry
Valley Rd and Victory Rd in Clinton Twp flooded.
1245 PM Flood 3 SW Latrobe 40.29N 79.42W
04/02/2024 Westmoreland PA Public
Minor street flooding
0201 PM Flood 1 SW Creekside 40.69N 79.18W
04/02/2024 Indiana PA Public
0840 PM Tstm Wnd Dmg 2 NNW Sonora 40.01N 81.91W
04/02/2024 Muskingum OH Public
Report of down trees on house along route 93 north of
Pleasant Grove. Time estimated based on radar.
0909 PM Flood 1 SE Jacksonburg 39.52N 80.63W
04/02/2024 Wetzel WV Public
Minor street flooding
0922 PM Flood 1 E Bentleyville 40.12N 80.00W
04/02/2024 Washington PA Public
Home/business flooded
1151 PM Flood Glasgow 41.02N 40.65W
04/02/2024 Beaver PA Public
Widespread flooding
0730 AM Flood Uniontown 39.90N 79.72W
04/03/2024 Fayette PA Emergency Mngr
Multiple roads closed due to flooding in the city,
including E Fayette and Iowa Streets.
0800 AM Rain Brush Valley 40.54N 79.07W
04/03/2024 E4.00 inch Indiana PA Trained Spotter
0830 AM Flood 1 SE Markleysburg 39.72N 79.44W
04/03/2024 Fayette PA Emergency Mngr
Caney Valley Road partially flooded with one bridge
under water in Henry Clay Township.
0900 AM Flood 2 NNW Hopewell 39.70N 79.69W
04/03/2024 Preston WV Trained Spotter
Report of Eagle Nest Road closed due to flooding.
Location estimated.
&&
Event Number PBZ2402114
Event Number PBZ2402115
Event Number PBZ2402116
Event Number PBZ2402117
Event Number PBZ2402118
Event Number PBZ2402119
Event Number PBZ2402120
Event Number PBZ2402121
Event Number PBZ2402122
Event Number PBZ2402123
Event Number PBZ2402124
Event Number PBZ2402125
Event Number PBZ2402126
Event Number PBZ2402127
JFLocal storm report, Apr 3, 10:05 AM EDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1005 AM EDT Wed Apr 03 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM Rain 8 N Brookville 41.28N 79.08W
04/03/2024 M1.59 inch Jefferson PA Trained Spotter
24 hour rain total
&&
Event Number PBZ2402128
CLLocal storm report, Apr 3, 10:08 AM EDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1008 AM EDT Wed Apr 03 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM Tstm Wnd Dmg 2 NNE Gratiot 39.98N 82.19W
04/02/2024 Muskingum OH Emergency Mngr
Tree damage reported associated with a possible
tornado, to be evaluated by a storm damage survey team.
0832 PM Tstm Wnd Dmg 2 NNW North Zanesville 40.01N 82.01W
04/02/2024 Muskingum OH Emergency Mngr
A narrow swath of roof, barn and tree damage associated
with a possible tornado in vicinity of Parr Airport, to
be evaluated by storm damage survey team.
0844 PM Tstm Wnd Dmg 3 SSE Adamsville 40.03N 81.87W
04/02/2024 Muskingum OH Public
Part of a narrow swath of wind damage from a possible
tornado, to be evaluated by storm damage survey team.
0858 PM Tstm Wnd Dmg 2 S Boden 40.08N 81.71W
04/02/2024 Guernsey OH Public
Damage to trees and outbuilding associated with a
possible tornado. A narrow swath of damage to be
evaluated by a storm damage survey team.
0918 PM Tstm Wnd Dmg 2 SW Chandlersville 39.88N 81.86W
04/02/2024 Muskingum OH Emergency Mngr
Damage to trees reported near Chandlersville.
Additional details on damage and location forthcoming
after initial evaluation by local fire department.
&&
Event Number PBZ2402129
Event Number PBZ2402130
Event Number PBZ2402131
Event Number PBZ2402132
Event Number PBZ2402133
KramarLocal storm report, Apr 3, 11:08 AM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1108 AM EDT Wed Apr 03 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM Flood 1 NW Griffith 39.73N 81.11W
04/03/2024 Monroe OH Dept of Highways
State Route 26 closed due to flooding. Timing
estimated.
1230 AM Flood 3 NW Powhatan Point 39.89N 80.86W
04/03/2024 Belmont OH Public
SR 148 closed in both directions near Dover Ridge Road
due to flooding.
1230 AM Flood 3 WSW Harriettsville 39.61N 81.38W
04/03/2024 Noble OH Dept of Highways
State Route 145 closed due to flooding. Timing
estimated.
1230 AM Flood 1 NW Carlisle 39.76N 81.37W
04/03/2024 Noble OH Dept of Highways
State Route 260 closed due to flooding. Timing
estimated.
1245 AM Flood 8 S Bethesda 39.90N 81.07W
04/03/2024 Belmont OH Public
SR 148 closed in both directions at Ac White Road due
to flooding.
1245 AM Flood 9 SW Bethesda 39.92N 81.19W
04/03/2024 Belmont OH Public
SR 265 closed in both directions from SR 147 to South
Street due to flooding.
0100 AM Flood 1 N New Martinsville 39.66N 80.86W
04/03/2024 Wetzel WV Public
One foot of water pooling on Route 2.
0100 AM Flood 1 WSW Harriettsville 39.63N 81.36W
04/03/2024 Noble OH Dept of Highways
State Route 564 closed due to flooding. Timing
estimated.
0100 AM Flood 2 S Shadyside 39.94N 80.75W
04/03/2024 Belmont OH Public
Right lane closed on SR-7 South near Central Avenue due
to flooding.
0100 AM Flood Stafford 39.71N 81.28W
04/03/2024 Monroe OH Dept of Highways
State Route 145 closed due to flooding. Timing
estimated.
0100 AM Flood 2 SSW Swazey 39.74N 81.31W
04/03/2024 Monroe OH Dept of Highways
State Route 724 closed due to flooding. Time estiamted.
0100 AM Flood 13 E Woodsfield 39.76N 80.87W
04/03/2024 Monroe OH Public
SR 78 closed in both directions from Township Road 14
to Apple Avenue due to flooding
0106 AM Flood 1 N New Martinsville 39.66N 80.86W
04/03/2024 Wetzel WV Public
Widespread flooding
0125 AM Flood 6 S Limestone 41.06N 79.32W
04/03/2024 Clarion PA Public
Widespread flooding
0219 AM Flood 2 NW Hickory 40.32N 80.35W
04/03/2024 Washington PA Public
Widespread flooding
0920 AM Rain California 40.07N 79.89W
04/03/2024 M4.92 inch Washington PA Trained Spotter
&&
Event Number PBZ2402134
Event Number PBZ2402135
Event Number PBZ2402136
Event Number PBZ2402137
Event Number PBZ2402138
Event Number PBZ2402139
Event Number PBZ2402140
Event Number PBZ2402141
Event Number PBZ2402142
Event Number PBZ2402143
Event Number PBZ2402144
Event Number PBZ2402145
Event Number PBZ2402146
Event Number PBZ2402147
Event Number PBZ2402148
Event Number PBZ2402149
JFLocal storm report, Apr 3, 12:00 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1200 PM EDT Wed Apr 03 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM Tstm Wnd Dmg 1 SSE Silver Lake 39.24N 79.49W
04/03/2024 Preston WV 911 Call Center
Tree down blocking road
&&
Event Number PBZ2402150
KramarThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:19 PM EDT | Areal Flood Warning | PBZ | Allegheny, Beaver, Butler | 2 min |
| Apr 2, 8:39 PM EDT | Areal Flood Warning | PBZ | Beaver, Butler | 8 hr |
| Apr 2, 9:51 PM EDT | Flash Flood Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 5 more | 6 hr |
| Apr 3, 12:11 AM EDT | River Flood Warning | PBZ | Allegheny, Westmoreland | 34 hr |
| Apr 3, 3:43 AM EDT | Areal Flood Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 5 more | 37 hr |
| Apr 3, 4:28 AM EDT | Areal Flood Warning | PBZ | Clarion, Indiana, Jefferson | 27 hr |
| Apr 3, 6:17 AM EDT | Areal Flood Warning | PBZ | Fayette, Greene | 26 hr |
| Apr 3, 12:10 PM EDT | River Flood Warning | PBZ | Fayette, Washington, Westmoreland | 30 hr |
| Apr 3, 12:10 PM EDT | River Flood Warning | PBZ | Allegheny | 36 hr |
| Apr 3, 12:10 PM EDT | River Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 33 hr |
| Apr 3, 12:10 PM EDT | River Flood Warning | PBZ | Beaver | 40 hr |
| Apr 3, 12:10 PM EDT | River Flood Warning | PBZ | Beaver | 45 hr |
| Apr 3, 12:10 PM EDT | River Flood Warning | PBZ | Allegheny | 34 hr |
| Apr 3, 6:32 PM EDT | River Flood Warning | PBZ | Fayette, Greene | 9 hr |
| Apr 3, 7:19 PM EDT | River Flood Warning | PBZ | Allegheny | 23 hr |
| Apr 3, 7:24 PM EDT | River Flood Warning | PBZ | Fayette, Greene | 7 hr |
| Apr 3, 1:29 AM EDT | Special Weather Statement | PBZ | Tucker | 31 min |
| Apr 3, 1:36 AM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 12 min |
| Apr 3, 1:42 AM EDT | Areal Flood Warning | PBZ | Brooke, Hancock, Marshall, Ohio, Wetzel | 30 hr |
| Apr 3, 9:22 AM EDT | Winter Storm Watch | PBZ | Tucker | 4 hr |
| Apr 3, 12:10 PM EDT | River Flood Warning | PBZ | Marshall | 58 hr |
| Apr 3, 12:10 PM EDT | River Flood Warning | PBZ | Marshall | 60 hr |
| Apr 3, 12:10 PM EDT | River Flood Warning | PBZ | Ohio | 53 hr |
| Apr 3, 12:10 PM EDT | River Flood Warning | PBZ | Hancock | 44 hr |
| Apr 3, 12:10 PM EDT | River Flood Warning | PBZ | Tyler, Wetzel | 59 hr |
| Apr 3, 12:10 PM EDT | River Flood Warning | PBZ | Brooke | 50 hr |
| Apr 3, 12:22 PM EDT | River Flood Warning | PBZ | Brooke | 51 hr |
| Apr 3, 1:00 PM EDT | Winter Storm Warning | PBZ | Tucker | 59 hr |
| Apr 3, 1:00 PM EDT | Winter Weather Advisory | PBZ | Preston | 59 hr |
| Apr 2, 8:02 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 58 min |
| Apr 2, 8:06 PM EDT | Tornado Warning | PBZ | Muskingum | 39 min |
| Apr 2, 8:16 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Guernsey, Harrison, Jefferson, Tuscarawas | 44 min |
| Apr 2, 8:34 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Noble, Tuscarawas | 41 min |
| Apr 2, 8:39 PM EDT | Tornado Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 51 min |
| Apr 2, 9:08 PM EDT | Tornado Warning | PBZ | Muskingum | 20 min |
| Apr 3, 12:10 PM EDT | River Flood Warning | PBZ | Columbiana | 46 hr |
Nearby
River Flood Warnings in West Virginia, 2024River Flood Warnings in Ohio, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.